Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 53, NWS Miami, FL

December 29, 2010

NWS Miami, FL issued this red flag warning at Dec 29, 2010, 3:02 AM EST. It took effect at Dec 29, 2010, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 29, 2010, 3:02 AM EST (08:02 UTC)
In effect from
Dec 29, 2010, 12:00 PM EST
Expired
Dec 29, 2010, 5:31 PM EST
In force
6 hr
Issued by
NWS Miami, FL

The text

As transmitted, in the capitals the NWS used until 2016.

580 
WWUS82 KMFL 290802
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
302 AM EST WED DEC 29 2010

...RED FLAG WARNING IN EFFECT FOR GLADES COUNTY THIS AFTERNOON FOR
MINIMUM RELATIVE HUMIDITIES BELOW 35 PERCENT FOR FOUR OR MORE
HOURS...

FLZ063-292300-
/O.UPG.KMFL.FW.A.0042.101229T1700Z-101229T2300Z/
/O.NEW.KMFL.FW.W.0053.101229T1700Z-101229T2300Z/
GLADES-
302 AM EST WED DEC 29 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING...

SINCE RELATIVE HUMIDITIES WILL STILL DROP BELOW CRITICAL VALUES
OVER GLADES COUNTY, THE NATIONAL WEATHER SERVICE IN MIAMI HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO
6 PM EST THIS EVENING FOR GLADES COUNTY FOR MINIMUM RELATIVE
HUMIDITIES BELOW 35 PERCENT FOR FOUR OR MORE HOURS. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

&&

$$
1 follow-up statement
261 
WWUS82 KMFL 292231
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
531 PM EST WED DEC 29 2010

FLZ063-292345-
/O.CAN.KMFL.FW.W.0053.000000T0000Z-101229T2300Z/
GLADES-
531 PM EST WED DEC 29 2010

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE RED FLAG
WARNING.

RELATIVE HUMIDITIES WILL REMAIN ABOVE CRITICAL THRESHOLDS FOR THE
REMAINDER OF THIS AFTERNOON AND EVENING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Dec 29, 12:49 AM EST, 2 hours 13 minutes earlier.

Area forecast discussion, Dec 29, 12:49 AM EST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1249 AM EST WED DEC 29 2010

.AVIATION...VFR CONDITIONS WITH SKC OVERNIGHT AND FEW-SCT035-045
AFTER 17Z BUT AFT 14Z KFXE, KOPF AND KMIA FOR THE CLOSENESS THE
THE STRATOCU ATTM. WITH A WEAK PRESSURE GRADIENT, LIGHT LAND
BREEZES OVERNIGHT BCMG EAST 8-9 KTS EAST TERMINALS AND SSW 8 KTS
KAPF AFT 17/18Z TIMEFRAME. LIGHT WINDS AND SKC TO SCT STRATOCU
SOUTHEAST TERMINALS AFTER 00Z.

&&

AVIATION/RADAR/FIRE...18/GR
Hazardous weather outlook, Dec 28, 4:17 PM EST, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
417 PM EST TUE DEC 28 2010

FLZ063-066>075-168-172>174-291030-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
417 PM EST TUE DEC 28 2010

...FREEZE WARNING GLADES, HENDRY, AND INLAND PALM BEACH COUNTIES...
...FROST ADVISORY INLAND COLLIER AND INLAND BROWARD COUNTIES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

TEMPERATURES: FREEZING TEMPERATURES ARE EXPECTED NEAR LAKE
OKEECHOBEE LATE TONIGHT INTO WEDNESDAY MORNING. A FREEZE WARNING
IS IN EFFECT FOR GLADES, HENDRY, AND INLAND PALM BEACH COUNTIES.
A FROST ADVISORY IS IN EFFECT FOR INLAND COLLIER AND INLAND
BROWARD COUNTIES. CHILLY TEMPERATURES ARE EXPECTED ACROSS THE
REST OF SOUTH FLORIDA AS WELL WITH LOW TEMPERATURES TOWARD
DAYBREAK WEDNESDAY RANGING FROM THE MID 30S TO AROUND 50.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FREEZE WARNING WILL REMAIN IN EFFECT FOR GLADES, HENDRY, AND
INTERIOR PALM BEACH COUNTIES THROUGH 9 AM EST WEDNESDAY. A FROST
ADVISORY WILL REMAIN IN EFFECT FOR INLAND COLLIER AND INLAND
BROWARD COUNTIES THROUGH 9 AM EST WEDNESDAY.

A WARMING TREND WILL ENSUE WEDNESDAY AFTERNOON AND CONTINUE
THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...ALTHOUGH INDIVIDUAL
SPOTTERS ARE ENCOURAGED TO REPORT FREEZING TEMPERATURES AND FROST
TO THE NATIONAL WEATHER SERVICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

BETTWY

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.